Tacrolimus is an immunosuppressive drug used to lower the risk of transplant rejection in individuals after solid organ or hematopoietic transplantation. Cases of posterior reversible encephalopathy syndrome (PRES) as a complication of tacrolimus therapy are infrequently documented. The pathogenesis of this phenomenon is not well understood. Here, we report a case of an 18-year-old female with a history of acute myeloid leukemia that developed PRES after undergoing an allogeneic stem cell transplant and subsequent immunosuppressive therapy with tacrolimus.
Imtiaz, Hina; Jamil Syed, Maryam; Kanwar, Dureshahwar; Taimuri, Bushra; and Hameed, Sajid
"Tacrolimus-associated posterior reversible Encephalopathy syndrome in allogenic Hematopoietic stem cell transplant,"
Pakistan Journal of Neurological Sciences (PJNS): Vol. 14:
3, Article 8.
Available at: https://ecommons.aku.edu/pjns/vol14/iss3/8